Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 3, 2021, 10:51 PM CDT for Keya Paha County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 10:51 PM CDT (03:51 UTC)
- Expired
- Jul 3, 2021, 11:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
129 WWUS83 KLBF 040351 SPSLBF Special Weather Statement National Weather Service North Platte NE 1051 PM CDT Sat Jul 3 2021 NEZ005-006-040430- Eastern Cherry NE-Keya Paha NE- 1051 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND NORTHWESTERN KEYA PAHA COUNTIES UNTIL 1130 PM CDT... At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Littleburg, or 14 miles northeast of Valentine, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Norden, Sparks and Smith Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4283 9995 4289 10040 4300 10039 4300 9994 TIME...MOT...LOC 0351Z 272DEG 13KT 4298 10030 $$ Buttler
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:21 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 6:21 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 621 PM CDT Sat Jul 3 2021 .SHORT TERM...(This evening through Sunday night) Issued at 246 PM CDT Sat Jul 3 2021 Forecast challenge is pops/severe threat this evening in the west, then heat Sunday as the 4th of July activities get into full swing. A Heat Advisory issued for portions of the north central. Refer to latest Heat Advisory product for details. The radar mosaic shows a few returns across the western Panhandle moving east attm. The stage is set for isolated to scattered thunderstorms to develop with peak heating as lapse rates steepen and a disturbance swing across the plains this evening. There is a slight risk for severe thunderstorm development generally west of a line from Valentine to Mullen and Grant. A boundary that extends southwest across the Panhandle will be the initial focus for thunderstorm development over the eastern panhandle by 3 pm MDT, a few storms may reach severe limits. The Inverted sounding viewed on Bufkit support damaging winds to be the primary impact, although isolated large hail can't be ruled out. LAPS observed data showed narrow strip of higher CAPE values ranging from 2000 J/Kg to around 3059 J/Kg that aligns well with current Severe Wx Outlook. High based thunderstorm development expected into the evening moving eastward. Mesoscale...Thunderstorm activity may begin to wane around and after sunset as daytime heating decreases, however a low level jet at 850 mb may help sustain storm activity into the evening, particularly in north central Nebraska where the boundary will be located after sunset. Storm activity and general confidence in severe weather will still decrease and should be mostly over by midnight. Models are in fair agreement with the boundary to move southeast with temperatures overnight falling into the 60s areawide with a few lows around 70 degrees in northeast Boyd and Holt counties. On Sunday, the 4th it will be a hot one as the heat builds while the upper ridge builds across the west for prevailing northwest flow to become established for the start of the week. The weak surface boundary will be the focus for isolated thunderstorms again as peak heating arrives and lapse rates steepen by late afternoon. A marginal risk for severe storms exists although areal coverage appears low. Temperatures will peak in the mid 90s to around 100 in parts of the north and north central, where dewpoints in the mid 60s to 70 will lead to heat indices around 102 degrees for a few locales along and north of Highway 20 from Wood Lake east to Ewing. Refer to the latest Heat Advisory product for more details. .LONG TERM...(Monday through Saturday) Issued at 246 PM CDT Sat Jul 3 2021 Precipitation chances increase Monday night into Tuesday as prevailing northwest becomes established. Timing and areal coverage may change each day with model blend followed. The prevailing ridging in the southwest and southeast CONUS will lead to mainly troughing over the plains for the potential of daily convection. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 613 PM CDT Sat Jul 3 2021 VFR conditions are expected to persist through the TAF period, with brief instances of MVFR during thunderstorms. There are tstorms expected in the vicinity of KLBF between 3-6Z, and of KVTN between 1-4Z. As of 23 t0 0Z, storms were popping up and moving SSE in the Nebraska Panhandle. Overall, these storms are capable of producing strong to damaging, and erratic winds and locally heavy rainfall. After the convection dissipates, winds will be light and a bit variable as the sfc boundary passes for southern terminals, and northeasterly around 10kts or less for northern terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 8 PM CDT Sunday for NEZ006>010. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Sinclair
Hazardous weather outlook, Jul 3, 3:16 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Sat Jul 3 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Sat Jul 3 2021 /216 PM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will move into portions of western Nebraska late this afternoon and through the evening. A few storms may be strong to severe with isolated large hail and damaging wind gusts. The area of greatest concern for this threat is west of a Grant to Mullen to Valentine line. Any thunderstorm will be capable of frequent lightning and locally heavy rainfall before diminishing by Midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A Heat Advisory has been issued for portions of north central Nebraska on Sunday where heat index values of around 100 degrees are expected. Please refer to this product for more details. Isolated thunderstorms are possible Sunday for much of western and north central Nebraska. Though widespread severe weather is not expected, a few stronger storms capable of small hail and gusty winds cannot be ruled out. Rain and thunderstorms are likely late Monday into Tuesday as a stronger disturbance moves through the area. At this time the threat for severe weather is low but locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 3, 9:19 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service North Platte NE 919 PM CDT Sat Jul 3 2021 NEZ005-094-040300- Eastern Cherry NE-Western Cherry NE- 919 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 1000 PM CDT/900 PM MDT/... At 918 PM CDT/818 PM MDT/, Doppler radar was tracking a strong thunderstorm near Nenzel, or 30 miles west of Valentine, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cody, Kilgore, Nenzel and Anderson Bridge State Wildlife Management Area. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for north central Nebraska. LAT...LON 4300 10078 4275 10078 4276 10125 4300 10125 TIME...MOT...LOC 0218Z 267DEG 13KT 4286 10114 Buttler
Special weather statement, Jul 3, 9:30 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service North Platte NE 830 PM MDT Sat Jul 3 2021 NEZ094-040315- Western Cherry NE- 830 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY COUNTY UNTIL 915 PM MDT... At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 22 miles northeast of Whitman, or 26 miles northwest of Mullen, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for north central Nebraska. LAT...LON 4222 10150 4245 10146 4249 10093 4214 10096 TIME...MOT...LOC 0229Z 274DEG 18KT 4234 10137 Buttler
Special weather statement, Jul 3, 9:56 PM CDT, 55 minutes before
Special Weather Statement National Weather Service North Platte NE 856 PM MDT Sat Jul 3 2021 NEZ024-094-040345- Hooker NE-Western Cherry NE- 856 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY AND NORTHEASTERN HOOKER COUNTIES UNTIL 945 PM MDT... At 856 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Mullen, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mullen, Hecla and Kelso. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4200 10129 4218 10127 4221 10086 4194 10088 TIME...MOT...LOC 0256Z 274DEG 11KT 4209 10119 Buttler
Local storm report, Jul 3, 10:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO 3 NE CLINTON 42.79N 102.31W
07/03/2021 SHERIDAN NE PUBLIC
LANDSPOUT TORNADO BRIEFLY TOUCHED DOWN. REPORTED VIA.
SOCIAL MEDIA.
&&
CBUTTLERSpecial weather statement, Jul 3, 10:10 PM CDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 1010 PM CDT Sat Jul 3 2021 NEZ005-094-040400- Eastern Cherry NE-Western Cherry NE- 1010 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 1100 PM CDT/1000 PM MDT/... At 1010 PM CDT/910 PM MDT/, Doppler radar was tracking a strong thunderstorm near Merritt Reservoir, or 22 miles southwest of Valentine, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Merritt Reservoir, Highway 97 crossing the Niobrara River, Anderson Bridge State Wildlife Management Area, Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for north central Nebraska. LAT...LON 4259 10104 4281 10102 4285 10054 4252 10055 TIME...MOT...LOC 0310Z 272DEG 13KT 4270 10094 Buttler
Special weather statement, Jul 3, 10:51 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1051 PM CDT Sat Jul 3 2021 NEZ005-006-040430- Eastern Cherry NE-Keya Paha NE- 1051 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND NORTHWESTERN KEYA PAHA COUNTIES UNTIL 1130 PM CDT... At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Littleburg, or 14 miles northeast of Valentine, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Norden, Sparks and Smith Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4283 9995 4289 10040 4300 10039 4300 9994 TIME...MOT...LOC 0351Z 272DEG 13KT 4298 10030 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:23 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Jul 3, 7:30 PM CDT | Special Weather Statement | LBF | Garden | 45 min |
| Jul 3, 7:58 PM CDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jul 3, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jul 3, 8:50 PM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jul 3, 9:19 PM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jul 3, 9:30 PM CDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jul 3, 9:56 PM CDT | Special Weather Statement | LBF | Hooker | 49 min |
| Jul 3, 10:10 PM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jul 3, 10:53 PM CDT | Special Weather Statement | LBF | Thomas | 52 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.